MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 6X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFEN XTAB 6X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 186760440
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination of the viper prime 6 x 40mm screw confirms the saddle was dislodged from its intended position.No other anomalies could be identified from the returned screw.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the screw falling apart cannot be determined from the sample and the information provided.A potential root cause may be force inadvertently placed on the drive feature of the screw during tightening, potentially at a significant angle, resulting in the screw disassembling during use.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Viper prime cortical fix screw disassembled and prevented rod from reducing.This required removal of rod and 2 additional screws to correct the issue.New screws were used.Patient consequence? :yes.Patient consequence description: additional incision size was needed and approximately 45 min was added to procedure.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.Additional clarification from sales rep: the internal mechanism of the poly feature was no longer where it was supposed to be.The other screw had part of the thread shear off preventing a set screw from engaging.This was noticed after rod removal and attempts to replace set screw were unsuccessful.

Brand Name
VIPER PRIME CFXFEN XTAB 6X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7448282
Report Number1526439-2018-50393
Device Sequence Number145183
Product Code NKB
UDI-Device Identifier10705034509396
UDI-Public10705034509396
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170543
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186760440
Device Lot NumberTBSSV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 04/12/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;